Alert archive / New York / Winter Storm Warnings in 2011
Winter Storm Warning 7, NWS Buffalo, NY
NWS Buffalo, NY issued this winter storm warning at Nov 22, 2011, 10:49 PM EST for Jefferson County, Lewis County, New York. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 22, 2011, 10:49 PM EST (03:49 UTC)
- Expired
- Nov 23, 2011, 10:01 AM EST
- In force
- 11 hr
- Issued by
- NWS Buffalo, NY
Counties Jefferson County, NY, Lewis County, NY
The radar
The Ft Drum radar (KTYX), 16 km from the middle of the area, began a volume at 03:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 3.8 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 682 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 185 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
560 WWUS41 KBUF 230349 WSWBUF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1049 PM EST TUE NOV 22 2011 NYZ007-008-231200- /O.UPG.KBUF.WW.Y.0017.000000T0000Z-111123T1700Z/ /O.NEW.KBUF.WS.W.0007.111123T0349Z-111123T1600Z/ JEFFERSON-LEWIS- INCLUDING THE CITIES OF...WATERTOWN...LOWVILLE 1049 PM EST TUE NOV 22 2011 ...WINTER STORM WARNING IN EFFECT UNTIL 11 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A WINTER STORM WARNING FOR FREEZING RAIN...HEAVY SNOW...AND SLEET...WHICH IS IN EFFECT UNTIL 11 AM EST WEDNESDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * LOCATIONS...ALL OF LEWIS AND JEFFERSON COUNTIES. * TIMING...THROUGH LATE WEDNESDAY MORNING. * HAZARDS...FREEZING RAIN...HEAVY SNOW...AND SLEET. * ACCUMULATIONS...4 TO 7 INCHES OF WET SNOW OVERNIGHT AND UP TO 2 INCHES WEDNESDAY OVER THE TUG HILL PLATEAU WITH ONE QUARTER TO ONE HALF INCH OF FREEZING RAIN POSSIBLE ACROSS LOWER ELEVATIONS NEAR THE LAKE. * WINDS...NORTHEAST 10 TO 20 MPH. * VISIBILITIES...AS LOW AS A HALF MILE AT TIMES. * IMPACTS...SNOW AND SLEET OVER HIGHER TERRAIN WILL SIGNIFICANTLY IMPACT TRAVEL...MAKING ROADS SLIPPERY ALONG WITH REDUCING VISIBILITIES. OVER LOWER ELEVATIONS NEAR THE LAKE...ICE ACCUMULATIONS OF UP TO ONE HALF INCH DUE TO FREEZING RAIN WILL MAKE TRAVEL EXTREMELY HAZARDOUS WITH BRIDGES AND OVERPASSES BEING PARTICULARLY SUSCEPTIBLE TO ICING. IN ADDITION ICING OF TREE LIMBS AND POWERLINES MAY LEAD TO SPORADIC POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING IS ISSUED WHEN SEVERE WINTER WEATHER IS EXPECTED. HEAVY SNOW AND/OR ICE WILL CAUSE HAZARDOUS DRIVING CONDITIONS. IF YOU WILL BE TRAVELING IN THE WARNING AREA YOU SHOULD CHOOSE AN ALTERNATE ROUTE IF POSSIBLE, OR YOU SHOULD USE EXTREME CAUTION IF TRAVEL IS UNAVOIDABLE. IF YOU LOSE POWER AND PLAN ON RUNNING A GENERATOR...MAKE SURE THAT THE GENERATOR IS LOCATED OUTDOORS AND IS PROPERLY VENTILATED. SPACE HEATERS SHOULD ALSO BE PROPERLY VENTILATED AND USED ONLY IF THEY ARE OPERATING PROPERLY. MAKE SURE SNOW DOES NOT BLOCK EXHAUSTS AND FRESH AIR INTAKES FOR HIGH EFFICIENCY FURNACES AND WATER HEATERS. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO. && $$ NYZ011>014-231000- /O.NEW.KBUF.ZR.Y.0001.111123T0349Z-111123T1000Z/ GENESEE-WYOMING-LIVINGSTON-ONTARIO- INCLUDING THE CITIES OF...BATAVIA...WARSAW...GENESEO... CANANDAIGUA 1049 PM EST TUE NOV 22 2011 ...FREEZING RAIN ADVISORY IN EFFECT UNTIL 5 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A FREEZING RAIN ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST WEDNESDAY. * LOCATIONS...WYOMING...GENESEE AND LIVINGSTON COUNTIES ALONG WITH WESTERN PORTIONS OF ONTARIO COUNTY. * TIMING...THROUGH EARLY WEDNESDAY MORNING. * ICE ACCUMULATIONS...UP TO ONE QUARTER INCH OVERNIGHT. * IMPACTS...LOCALIZED ICE ACCUMULATIONS UP TO ONE QUARTER INCH WILL MAKE DRIVING ON UNTREATED ROADS HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZING RAIN ADVISORY IS ISSUED WHEN ICING IS EXPECTED IN THE AFFECTED AREAS, BUT NOT ENOUGH TO DISRUPT TRAVEL OR DAMAGE TREES AND POWER LINES. INSTEAD, PATCHES OF ICE WILL CAUSE SLICK SPOTS ON ROADWAYS AND SIDEWALKS. WALKING AND DRIVING COULD THEREFORE BE DIFFICULT, BUT NOT IMPOSSIBLE. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO. && $$
3 follow-up statements
086 WWUS41 KBUF 230644 WSWBUF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 144 AM EST WED NOV 23 2011 NYZ011>014-230745- /O.CAN.KBUF.ZR.Y.0001.000000T0000Z-111123T1000Z/ GENESEE-WYOMING-LIVINGSTON-ONTARIO- INCLUDING THE CITIES OF...BATAVIA...WARSAW...GENESEO... CANANDAIGUA 144 AM EST WED NOV 23 2011 ...FREEZING RAIN ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE FREEZING RAIN ADVISORY. TEMPERATURES HAVE RISEN ABOVE FREEZING EARLY THIS MORNING ACROSS THE ADVISORY AREA WITH JUST PLAIN RAIN NOW FALLING...THEREFORE THE ADVISORY HAS BEEN CANCELLED. $$ NYZ007-008-231445- /O.CON.KBUF.WS.W.0007.000000T0000Z-111123T1600Z/ JEFFERSON-LEWIS- INCLUDING THE CITIES OF...WATERTOWN...LOWVILLE 144 AM EST WED NOV 23 2011 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING... * LOCATIONS...LEWIS AND JEFFERSON COUNTIES. * TIMING...THROUGH LATE THIS MORNING. * HAZARDS...FREEZING RAIN AND SNOW. * ACCUMULATIONS...ICE ACCUMULATION OF UP TO A HALF INCH WITH THE GREATEST AMOUNTS FROM THE BLACK RIVER VALLEY INTO NORTHERN JEFFERSON COUNTY. SNOW ACCUMULATION OF 1 TO 3 INCHES ACROSS HIGHER TERRAIN. * WINDS...NORTHEAST 10 TO 20 MPH. * VISIBILITIES...AS LOW AS A HALF MILE AT TIMES ACROSS HIGHER TERRAIN AFTER THE CHANGE TO WET SNOW. * IMPACTS...ICE WILL ACCUMULATE MAINLY ON ELEVATED SURFACES. ENOUGH ICE MAY ACCUMULATE TO WEIGH DOWN TREES AND POWERLINES RESULTING IN DOWNED LIMBS AND POWER OUTAGES. ROADS WILL BE SLIPPERY IN A FEW SPOTS ESPECIALLY ON BRIDGES. WET SNOW WILL RESULT IN SLIPPERY TRAVEL DURING THE MORNING ACROSS HIGHER TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING IS ISSUED WHEN SEVERE WINTER WEATHER IS EXPECTED. HEAVY SNOW AND/OR ICE WILL CAUSE HAZARDOUS DRIVING CONDITIONS. IF YOU WILL BE TRAVELING IN THE WARNING AREA YOU SHOULD CHOOSE AN ALTERNATE ROUTE IF POSSIBLE...OR YOU SHOULD USE EXTREME CAUTION IF TRAVEL IS UNAVOIDABLE. IF YOU LOSE POWER AND PLAN ON RUNNING A GENERATOR...MAKE SURE THAT THE GENERATOR IS LOCATED OUTDOORS AND IS PROPERLY VENTILATED. SPACE HEATERS SHOULD ALSO BE PROPERLY VENTILATED AND USED ONLY IF THEY ARE OPERATING PROPERLY. MAKE SURE SNOW DOES NOT BLOCK EXHAUSTS AND FRESH AIR INTAKES FOR HIGH EFFICIENCY FURNACES AND WATER HEATERS. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO. && $$ HITCHCOCK
582 WWUS41 KBUF 231117 WSWBUF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 617 AM EST WED NOV 23 2011 NYZ007-008-231600- /O.CON.KBUF.WS.W.0007.000000T0000Z-111123T1600Z/ JEFFERSON-LEWIS- INCLUDING THE CITIES OF...WATERTOWN...LOWVILLE 617 AM EST WED NOV 23 2011 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING... * LOCATIONS...LEWIS AND JEFFERSON COUNTIES. * TIMING...THROUGH LATE THIS MORNING. * HAZARDS...FREEZING RAIN AND SNOW. * ACCUMULATIONS...ICE ACCUMULATION OF UP TO A HALF INCH WITH THE GREATEST AMOUNTS FROM THE BLACK RIVER VALLEY INTO EASTERN JEFFERSON COUNTY. SNOW ACCUMULATION OF 1 TO 3 INCHES WITH GREATEST AMOUNTS ACROSS HIGHER TERRAIN. * WINDS...NORTHEAST 10 TO 20 MPH. * VISIBILITIES...AS LOW AS A HALF MILE AT TIMES AFTER THE CHANGE TO WET SNOW. * IMPACTS...ICE WILL ACCUMULATE MAINLY ON ELEVATED SURFACES. ENOUGH ICE MAY ACCUMULATE TO WEIGH DOWN TREES AND POWERLINES RESULTING IN DOWNED LIMBS AND POWER OUTAGES. ROADS WILL BE SLIPPERY IN A FEW SPOTS ESPECIALLY ON BRIDGES. WET SNOW WILL RESULT IN SLIPPERY TRAVEL DURING THE MORNING ACROSS HIGHER TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING IS ISSUED WHEN SEVERE WINTER WEATHER IS EXPECTED. HEAVY SNOW AND/OR ICE WILL CAUSE HAZARDOUS DRIVING CONDITIONS. IF YOU WILL BE TRAVELING IN THE WARNING AREA YOU SHOULD CHOOSE AN ALTERNATE ROUTE IF POSSIBLE...OR YOU SHOULD USE EXTREME CAUTION IF TRAVEL IS UNAVOIDABLE. IF YOU LOSE POWER AND PLAN ON RUNNING A GENERATOR...MAKE SURE THAT THE GENERATOR IS LOCATED OUTDOORS AND IS PROPERLY VENTILATED. SPACE HEATERS SHOULD ALSO BE PROPERLY VENTILATED AND USED ONLY IF THEY ARE OPERATING PROPERLY. MAKE SURE SNOW DOES NOT BLOCK EXHAUSTS AND FRESH AIR INTAKES FOR HIGH EFFICIENCY FURNACES AND WATER HEATERS. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO. && $$ HITCHCOCK
791 WWUS41 KBUF 231501 WSWBUF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1001 AM EST WED NOV 23 2011 NYZ007-008-231615- /O.CAN.KBUF.WS.W.0007.000000T0000Z-111123T1600Z/ JEFFERSON-LEWIS- INCLUDING THE CITIES OF...WATERTOWN...LOWVILLE 1001 AM EST WED NOV 23 2011 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE WINTER STORM WARNING. WHILE SOME LIGHT SNOW WILL PERSIST ACROSS LEWIS COUNTY AND THE TUG HILL FOR ANOTHER HOUR OR SO...ADDITIONAL ACCUMULATIONS ARE NOT EXPECTED. SKIES WILL THEN CLEAR LATER THIS AFTERNOON. $$ RSH
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this winter storm warning went out at Nov 22, 7:41 PM EST, 3 hours 8 minutes earlier.
Area forecast discussion, Nov 22, 7:41 PM EST, 3 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
741 PM EST TUE NOV 22 2011
.SYNOPSIS...
LOW PRESSURE OVER THE OHIO VALLEY WILL TRACK EAST ACROSS
PENNSYLVANIA TONIGHT...THEN OFF THE NEW JERSEY COAST ON WEDNESDAY.
THIS SYSTEM WILL BRING A WIDESPREAD SOAKING RAINFALL TO THE AREA
TONIGHT...WHILE WET SNOW WILL BE MORE COMMON ACROSS THE HIGHER
TERRAIN OF THE NORTH COUNTRY. THE PRECIPITATION WILL THEN TAPER OFF
FROM WEST TO EAST ON WEDNESDAY...FOLLOWED BY A RETURN TO DRY AND
MILD WEATHER FOR THANKSGIVING AND MUCH OF THE UPCOMING WEEKEND AS
HIGH PRESSURE BUILDS ACROSS THE MID ATLANTIC STATES AND NORTHEAST.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
00Z UPDATE...AS PRECIPITATION SHIELD ASSOCIATED WITH DEVELOPING LOW
HAS MOVED NORTH INTO WESTERN NEW YORK RAIN HAS BEEN SPREADING ACROSS
THE AREA. EXTREMELY SHALLOW LAYER OF FREEZING TO BELOW FREEZING AIR
HAS BEEN HANGING ON ACROSS PORTIONS OF WESTERN NEW YORK AND ISOLATED
REPORTS OF FREEZING RAIN HAVE BEEN REPORTED. ACCUMULATIONS HAVE
GENERALLY BEEN LIMITED TO ELEVATED METAL/PLASTIC SURFACES AS GROUND
TEMPERATURES HAVE STAYED ABOVE FREEZING. AN SPS HAS BEEN SENT OUT TO
COVER THIS.
THE FREEZING RAIN SHOULD BE ENDING OVER THE NEXT COUPLE OF HOURS AS
WARM ADVECTION STRENGTHENS WITH THE ARRIVAL OF THE LOW LEVEL JET AND
TEMPERATURES CLIMB TO JUST ABOVE THE FREEZING MARK. WILL HAVE TO
WATCH WESTERN JEFFERSON/LEWIS COUNTIES CLOSELY FOR THE DEVELOPMENT
OF FREEZING RAIN AS SEVERAL LOCATIONS ARE STILL AT OR BELOW
FREEZING. NAM BUFKIT SOUNDINGS INDICATE THAT THE COLUMN SHOULD START
OUT JUST BELOW FREEZING INITIALLY WITH RAIN CHANGING OVER TO SNOW AS
THE COLUMN COOLS BELOW FREEZING LATE TONIGHT. ONCE AGAIN...THIS
REGION IS RIGHT ON THE RAIN/SNOW LINE SO SNOWFALL TOTALS ACROSS
JEFFERSON/LEWIS COUNTIES MAY NEED TO BE ADJUSTED UP OR DOWN AS THE
EVENT EVOLVES.
PREVIOUS DISCUSSION...ALL OF THIS THEN WINDS DOWN FROM WEST TO EAST
ON WEDNESDAY AS THE TRAILING DEFORMATION ZONE SWEEPS ACROSS THE AREA
BEHIND THE DEPARTING LOW...WITH THE BULK OF THE PRECIPITATION LIKELY
DONE BY MIDDAY. LOW CLOUDS WILL LIKELY HANG ON A BIT LONGER GIVEN
THE LINGERING MOIST UPSLOPE NORTHERLY FLOW BEHIND THE
SYSTEM...THOUGH WE SHOULD START TO SEE A FEW SUNNY BREAKS DEVELOP BY
EARLY TO MID AFTERNOON. THE COOL NORTHERLY FLOW AND PLENTIFUL CLOUD
COVER SHOULD MAKE FOR A FAIRLY COOL DAY...WITH HIGHS LIKELY
STRUGGLING TO GET MUCH ABOVE THE UPPER 30S AND LOWER 40S.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY NIGHT/...
A QUIET NIGHT WEDNESDAY NIGHT AS SURFACE/UPPER LEVEL RIDGE BUILDS
OVER THE EASTERN GREAT LAKES AND WESTERN NEW YORK. CLEAR SKIES AND
MOIST SOIL FROM RECENT RAINS ALONG WITH LIGHT UPSLOPE WINDS SUGGEST
A GOOD SETUP FOR FOG FORMATION...PARTICULARLY ACROSS THE SOUTHERN
TIER/NIAGARA FRONTIER AND EAST OF LAKE ONTARIO. EXPECT LOWS RIGHT
AROUND THE FREEZING MARK WITH THE EXCEPTION OF SHELTERED VALLEYS IN
THE SOUTHERN TIER AND UP ON THE TUG HILL THAT COULD RADIATE OUT INTO
THE MID 20S.
EXPECT A SUNNY AND UNSEASONABLY WARM THANKSGIVING DAY AS HIGH
PRESSURE REMAINS FIRMLY IN CONTROL OF THE EASTERN UNITED STATES.
850MB TEMPS OF AROUND +8C MAY ALLOW FOR HIGHS TO APPROACH THE 60
DEGREE MARK...PARTICULARLY ACROSS THE GENESEE VALLEY...WITH SLIGHTLY
COOLER READINGS IN THE MID 50S ACROSS THE NIAGARA FRONTIER AND EAST
OF LAKE ONTARIO WHERE SOUTHWESTERLY FLOW OFF OF THE LAKES WILL
MODERATE TEMPERATURES SOMEWHAT.
LOOK FOR THE QUIET WEATHER TO CONTINUE INTO THURSDAY NIGHT WITH
CLEAR SKIES AS HIGH PRESSURE REMAINS IN PLACE. WITH A SLIGHTLY
WARMER AIRMASS IN PLACE EXPECT LOWS TO BOTTOM OUT IN THE MID TO
UPPER 30S WITH LOWER 30S IN THE USUAL COOLER SPOTS...SHELTERED
VALLEYS AWAY FROM THE LAKE.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
PLEASANT WEATHER HOLDS ON THROUGH THE END OF THE WEEK AS RIDGE
REMAINS OVERHEAD ON FRIDAY WITH YET ANOTHER SUNNY AND UNSEASONABLY
WARM DAY IN STORE.
SATURDAY SHOULD ALSO BE ANOTHER DRY DAY...HOWEVER
MID TO UPPER LEVEL CLOUDS WILL BE ON THE INCREASE AHEAD OF A
DEVELOPING LOW OVER THE UPPER GREAT LAKES. WESTERN NEW YORK WILL BE
FIRMLY IN THE WARM SECTOR OF THE DEVELOPING LOW WITH 850MB TEMPS IN
THE NEIGHBORHOOD OF +8C. THIS ALONG WITH DOWNSLOPING SOUTHERLY FLOW
SHOULD SUPPORT HIGHS RUNNING INTO THE LOWER 60S...THOUGH WILL TRIM
THAT BACK BY A COUPLE OF DEGREES CONSIDERING THE CLOUD COVER THAT
WILL BE MOVING ACROSS THE AREA.
RAIN CREEPS BACK INTO THE FORECAST BY SUNDAY AS A HIGHLY AMPLIFIED
UPPER LEVEL TROUGH MOVES ACROSS THE NATION/S MIDSECTION INITIATING
DEVELOPMENT OF A SURFACE LOW THAT MOVES ACROSS THE UPPER GREAT LAKES
SATURDAY NIGHT AND TO FAR WESTERN QUEBEC SUNDAY. A STRONG COLD FRONT
ASSOCIATED WITH THESE FEATURES MOVES ACROSS THE EASTERN UNITED
STATES FROM THE GREAT LAKES TO THE GULF OF MEXICO. THIS FRONT IS
PROGGED TO BE ON OUR DOORSTEP BY SUNDAY AFTERNOON. EXPECT POTENTIAL
OF SHOWERS DEVELOPING AHEAD OF THE FRONT SUNDAY AFTERNOON.
FROM SUNDAY NIGHT ONWARDS THE FORECAST BECOMES MORE COMPLEX AND
UNCERTAIN. THE GFS PRESENTS A SCENARIO WHEREIN A STRONG NORTHERN
STREAM UPPER LEVEL JET STREAK RACES ACROSS THE NORTHERN TIER OF THE
COUNTRY...THEREBY CUTTING OFF THE BASE OF THE HIGHLY AMPLIFIED UPPER
TROUGH...STALLING THE FRONT OUT...AND LEAVING A CUTOFF LOW OVER THE
LOWER MISSISSIPPI VALLEY THAT DRIFTS NORTH WITH ITS ACCOMPANYING
SURFACE LOW TO THE EASTERN GREAT LAKES BY MONDAY NIGHT. ON THE OTHER
HAND THE ECMWF SWINGS THE FRONT ACROSS WESTERN NEW YORK SUNDAY NIGHT
BEFORE CUTTING OFF THE BASE OF THE UPPER TROUGH OVER THE OHIO VALLEY
WITH SURFACE CYCLOGENESIS OVER THE MID ATLANTIC STATES MONDAY
AFTERNOON. IT IS IMPOSSIBLE TO PINPOINT DETAILS AT THIS POINT GIVEN
THESE DIFFERENCES...PARTICULARLY REGARDING TEMPERATURES AS THE ECMWF
IS CONSIDERABLY COOLER AS IT BRINGS THE COLD FRONT ACROSS THE
REGION...BUT EITHER WAY IT LOOKS TO BE AN UNSETTLED AND WET START TO
NEXT WEEK WITH AN IMPRESSIVE STORM SYSTEM AFFECTING THE NORTHEAST.
&&
.AVIATION /01Z WEDNESDAY THROUGH SUNDAY/...
MVFR AND VFR FLIGHT CONDITIONS FOR THE START OF THE 00Z TAF PACKAGE
WILL DETERIORATE THROUGH THE OVERNIGHT PERIOD AS RAIN CONTINUES TO
SPREAD NORTHWARD ACROSS THE REGION.
AT THE SFC TEMPERATURES REMAIN NEAR FREEZING...WITH A WARM +6C LAYER
ACROSS WNY JUST ABOVE THE SFC NEAR 4-5K FEET AS SHOWN ON THE 00Z
BUFFALO SOUNDING...AND ON RECENT AMDAR SOUNDINGS. FEELING IS ANY
PATCHY FREEZING RAIN THIS EVENING WILL BE ACROSS INTERIOR SHELTERED
AREAS AND WILL NOT INCLUDE MENTION OF FREEZING RAIN WITHIN THE 00Z
TAFS THIS EVENING. TEMPERATURES WILL REMAIN STEADY AND SLIGHTLY RISE
THROUGH THE OVERNIGHT TIME ACROSS WNY AND PORTIONS OF CNY...WHILE
ACROSS THE NORTH COUNTRY INCLUDING THE KART TERMINAL TEMPERATURES
WILL FALL SLIGHTLY. WITH A LESS PRONOUNCED WARM LAYER ACROSS THE
NORTH COUNTRY AND WITH THESE FALLING TEMPERATURES WE WILL ALLOW FOR
SOME FROZEN PRECIPITATION...LIKELY SNOW...THOUGH SOME FZRA IS
POSSIBLE FOR THE KART TAF. FOR NOW CONFIDENCE IS NOT HIGH ON FZRA
AND WILL MAINTAIN THE RAIN SNOW MIX OVERNIGHT ACROSS THE WATERTOWN
AIR FIELD.
AS LOW PRESSURE ORGANIZES AND DEEPENS OFF THE ATLANTIC COASTLINE
OVERNIGHT WINDS ACROSS OUR REGION WILL BACK TO NORTHEAST AND THEN
NORTHERLY. THIS WIND DIRECTION COMBINED WITH THE LOW LEVEL MOISTURE
IS THE MOST CLIMATOLOGICALLY FAVORED FOR IFR CIGS. THOUGH TIMING THE
SHIFTING WINDS IS A LITTLE UNCERTAIN...THERE IS A RATHER HIGH
CONFIDENCE THAT IFR WILL BE SEEN FOR A PERIOD OF TIME ACROSS THE
REGION OVERNIGHT.
RAIN AND ANY NORTH COUNTRY SNOW WILL END TOMORROW MORNING WITH LOW
LEVEL MOISTURE THINNING THROUGH THE LATE MORNING HOURS. WE SHOULD GO
FROM IFR/LOW MVFR TO A VFR QUICKLY AS MOISTURE THINS AND CLOUDS
BREAK FOR MOSTLY SUNNY SKIES. TIMING APPEARS NOW TO BE LATE MORNING
ACROSS THE NIAGARA FRONTIER AND NORTHERN GENESEE VALLEY...AND THEN
AFTERNOON FOR THE SOUTHERN TIER AND NORTH COUNTRY.
WINDS WILL REMAIN MODERATELY STRONG OVERNIGHT. SUSTAINED WINDS 10 TO
20 KNOTS OVERNIGHT ACROSS KROC-KIAG-KBUF AIRFIELDS...AND 10 TO 15
KNOTS ACROSS KJHW AND KART AIR FIELDS WILL RELAX LATER THROUGH THE
DAY ON WEDNESDAY AS THE WINDS CONTINUE TO BACK.
OUTLOOK...
WEDNESDAY AFTERNOON...IMPROVEMENT TO MVFR/VFR.
WEDNESDAY NIGHT THROUGH SUNDAY...VFR. CHANCE OF SHOWERS SUNDAY.
&&
.MARINE...
LOW PRESSURE OVER THE OHIO VALLEY WILL TRACK EAST ACROSS
PENNSYLVANIA TONIGHT...THEN OFF THE NEW JERSEY COAST ON WEDNESDAY.
AS THE LOW APPROACHES...EASTERLY TO NORTHEASTERLY WINDS WILL
INCREASE ON BOTH LAKES TONIGHT...BEFORE BACKING TO NORTHERLY AND
DIMINISHING ON WEDNESDAY. AT THIS POINT...EXPECT MODERATE TO
HIGH-END ADVISORY CONDITIONS ON BOTH LAKES...FOR WHICH SMALL CRAFT
ADVISORIES REMAIN IN EFFECT. ACROSS THE WESTERN HALF OF LAKE
ONTARIO...THERE IS ALSO A LOW CHANCE OF WINDS REACHING MINIMAL GALE
FORCE FOR A TIME TONIGHT.
LOOKING FURTHER OUT...ADDITIONAL SMALL CRAFT ADVISORIES MAY BE
NEEDED THURSDAY NIGHT AND FRIDAY AS A MODERATELY STRONG
SOUTHWESTERLY FLOW SETS UP ACROSS THE LOWER LAKES.
&&
.HYDROLOGY...
A MODERATE TO HEAVY RAIN EVENT IS EXPECTED FOR LATE THIS AFTERNOON
AND TONIGHT ACROSS THE ENTIRE REGION. BASIN AVERAGE RAINFALL AMOUNTS
ARE EXPECTED TO AVERAGE 1 TO 1.25 INCHES...WITH THE BULK OF THIS
LIKELY FALLING IN A 6-8 HOUR PERIOD IN ASSOCIATION WITH A FAST
MOVING AREA OF HEAVY RAIN. AS IT HAS BEEN RATHER DRY ACROSS THE
REGION THE PAST FEW WEEKS...EXPECT THAT AREA RIVERS AND CREEKS WILL
BE ABLE TO HANDLE THIS RAINFALL...WITH JUST MODERATE WITHIN BANK
RISES ANTICIPATED. RIVER FORECAST POINT ENSEMBLE FORECASTS FROM THE
GFS AND SREF ENSEMBLES SUPPORT THIS IDEA...WITH ONLY THE EXTREME
OUTLIER SOLUTIONS BRINGING A FEW FORECAST POINTS TO MINOR FLOOD
STAGE. SO...IT STILL APPEARS THE BIGGEST RISK FROM THIS EVENT WILL
BE MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS...ESPECIALLY
WHERE LEAVES ARE STILL CLOGGING STORM DRAINS.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...WINTER WEATHER ADVISORY UNTIL NOON EST WEDNESDAY FOR NYZ007-
008.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 PM EST WEDNESDAY FOR LEZ040-041.
SMALL CRAFT ADVISORY UNTIL 4 PM EST WEDNESDAY FOR
LOZ030-042-043.
SMALL CRAFT ADVISORY UNTIL 7 PM EST WEDNESDAY FOR LOZ045.
SMALL CRAFT ADVISORY UNTIL 7 PM EST WEDNESDAY FOR LOZ044.
&&
SYNOPSIS...JJR
NEAR TERM...WOOD
SHORT TERM...WOOD
LONG TERM...WOOD
AVIATION...JJR
MARINE...THOMAS
HYDROLOGY...JJR/HITCHCOCKHazardous weather outlook, Nov 22, 10:49 PM EST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 1049 PM EST TUE NOV 22 2011 NYZ001>006-010-019>021-085-240400- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-NORTHERN ERIE- CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 1049 PM EST TUE NOV 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TONIGHT. A PERIOD OF MODERATE TO HEAVY RAIN WILL CONTINUE TO MOVE ACROSS THE REGION TONIGHT. RAINFALL AMOUNTS OF AROUND 1 INCH ARE EXPECTED IN MOST AREAS. THIS MAY PRODUCE MINOR FLOODING IN LOW LYING AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ011>014-240400- GENESEE-WYOMING-LIVINGSTON-ONTARIO- 1049 PM EST TUE NOV 22 2011 ...FREEZING RAIN ADVISORY IN EFFECT UNTIL 5 AM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZING RAIN ADVISORY. ALSO...A PERIOD OF MODERATE TO HEAVY RAIN WILL CONTINUE TO MOVE ACROSS THE REGION TONIGHT. RAINFALL AMOUNTS OF AROUND 1 INCH ARE EXPECTED IN MOST AREAS. THIS MAY PRODUCE MINOR FLOODING IN LOW LYING AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ007-008-240400- JEFFERSON-LEWIS- 1049 PM EST TUE NOV 22 2011 ...WINTER STORM WARNING IN EFFECT UNTIL 11 AM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. ALSO A PERIOD OF MODERATE TO HEAVY RAIN WILL CONTINUE TO MOVE ACROSS THE LOWER ELEVATIONS TONIGHT. RAINFALL AMOUNTS OF AROUND 1 INCH ARE EXPECTED IN THESE AREAS. THIS MAY PRODUCE MINOR FLOODING IN LOW LYING AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-240400- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 1049 PM EST TUE NOV 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
In the hours before
Special weather statement, Nov 22, 5:13 PM EST, 5 hours 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 513 PM EST TUE NOV 22 2011 NYZ012>014-020-021-085-230015- WYOMING-LIVINGSTON-ONTARIO-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- INCLUDING THE CITIES OF...WARSAW...GENESEO...CANANDAIGUA... OLEAN...WELLSVILLE...ORCHARD PARK...SPRINGVILLE 513 PM EST TUE NOV 22 2011 ...PATCHY LIGHT FREEZING RAIN THIS EVENING... RAIN ADVANCING NORTHWARD FROM PENNSYLVANIA THIS LATE AFTERNOON AND EARLY EVENING IS FALLING UPON A SURFACE WITH A FEW SPOTS LINGERING BELOW FREEZING. INTERIOR SHELTERED AREAS AND VALLEYS HAVE A SHALLOW POOL OF AIR BELOW FREEZING THIS EVENING...ALLOWING FOR A LIGHT...ICY GLAZE UPON CARS...AND BRUSH. WHILE ROAD SURFACES ARE SLIGHTLY WARMER...ICY SPOTS ARE STILL LIKELY ESPECIALLY ACROSS BRIDGES AND OVERPASSES. MOTORISTS SHOULD BE PREPARED FOR SLICK...ICY SPOTS THIS EVENING ACROSS INTERIOR REGIONS. TEMPERATURES AT THE SURFACE WILL CONTINUE TO SLOWLY RISE THROUGH THE EVENING...WITH PLAIN RAIN FALLING ACROSS THE REGION LATE THIS EVENING AND THROUGH THE REMAINDER OF THE OVERNIGHT. THOMAS
Special weather statement, Nov 22, 6:10 PM EST, 4 hours 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 610 PM EST TUE NOV 22 2011 NYZ010-011-230100- NORTHERN ERIE-GENESEE- INCLUDING THE CITIES OF...BUFFALO...BATAVIA 610 PM EST TUE NOV 22 2011 ...PATCHY LIGHT FREEZING RAIN THIS EVENING... RAIN ADVANCING NORTHWARD FROM PENNSYLVANIA THIS EARLY EVENING IS FALLING UPON A SURFACE WITH A FEW SPOTS LINGERING AT OR BELOW FREEZING. SHELTERED AREAS AND VALLEYS HAVE A SHALLOW POOL OF AIR BELOW FREEZING THIS EVENING...ALLOWING FOR A LIGHT...ICY GLAZE UPON CARS...DECKS...AND BRUSH. WHILE ROAD SURFACES ARE SLIGHTLY WARMER...ICY SPOTS ARE STILL LIKELY ESPECIALLY ACROSS BRIDGES AND OVERPASSES. MOTORISTS SHOULD BE PREPARED FOR SLICK...ICY SPOTS THIS EVENING ESPECIALLY ACROSS INTERIOR REGIONS AWAY FROM THE LAKE SHORELINE. TEMPERATURES AT THE SURFACE WILL CONTINUE TO SLOWLY RISE THROUGH THE EVENING...WITH PLAIN RAIN FALLING ACROSS THE REGION LATE THIS EVENING AND THROUGH THE REMAINDER OF THE OVERNIGHT. THOMAS
Special weather statement, Nov 22, 7:26 PM EST, 3 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 726 PM EST TUE NOV 22 2011 NYZ011-012-230130- GENESEE-WYOMING- INCLUDING THE CITIES OF...BATAVIA...WARSAW 726 PM EST TUE NOV 22 2011 ...PATCHY LIGHT FREEZING RAIN THIS EVENING... A FEW SPOTS IN HIGHER ELEVATION VALLEY AREAS OF GENESEE AND WYOMING COUNTIES STILL HAVE TEMPERATURES LINGERING AT OR JUST BELOW FREEZING. IT IS TAKING QUITE SOME TIME TO SCOUR OUT THE COOL POOL OF AIR THAT IS STILL ENTRAPPED IN SOME OF THE MOST SHELTERED AREAS...AS WELL AS DEEPER VALLEY LOCATIONS...ALLOWING FOR A LIGHT ICY GLAZE TO ACCUMULATE UPON CARS...DECKS...AND OTHER ELEVATED SURFACES...WHILE ROAD SURFACES ARE SLIGHTLY WARMER...ICY SPOTS ARE STILL POSSIBLE...ESPECIALLY ACROSS BRIDGES AND OVERPASSES. MOTORISTS SHOULD BE PREPARED FOR SLICK...ICY SPOTS THIS EVENING. TEMPERATURES AT THE SURFACE WILL CONTINUE TO SLOWLY RISE THROUGH THE EVENING...WITH ANY MIX SLOWLY CHANGING TO JUST PLAIN RAIN ACROSS THE REGION BY LATE THIS EVENING...AND THROUGH THE REMAINDER OF THE OVERNIGHT. JAM
Special weather statement, Nov 22, 9:11 PM EST, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 911 PM EST TUE NOV 22 2011 NYZ006>008-230500- OSWEGO-JEFFERSON-LEWIS- INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE 911 PM EST TUE NOV 22 2011 ...PATCHY FREEZING RAIN MIXING WITH WET SNOW AT TIMES THIS EVENING...POSSIBLY CHANGING TO ALL SNOW OVER THE HIGHER ELEVATIONS LATER THIS EVENING... MANY LOCATIONS IN JEFFERSON, LEWIS, AND EASTERN OSWEGO HAVE TEMPERATURES NEAR, AT OR JUST BELOW FREEZING. WHERE FREEZING RAIN DOES OCCUR, A LIGHT ICY GLAZE MAY BEGIN TO ACCUMULATE ON CARS...DECKS...AND OTHER ELEVATED SURFACES. ROAD SURFACES WILL BE SLIGHTLY WARMER TO START...WITH ICY SPOTS POSSIBLE FIRST ON BRIDGES AND OVERPASSES...AND EVENTUALLY ALL HARD SURFACES AS THEY CONTINUE TO COOL. IN AREAS WHERE THE CHANGEOVER TO SNOW OCCURS...A LIGHT SLUSHY ACCUMULATION IS POSSIBLE...FIRST ON GRASSY SURFACES AND EVENTUALLY ON ROADWAYS. MOTORISTS SHOULD BE PREPARED FOR SLICK...ICY SPOTS THIS EVENING...AS WELL AS THE POSSIBILITY FOR SOME SLUSHY ROADWAYS OVER HIGHER ELEVATIONS...ESPECIALLY ON THE TUG HILL. JAM
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 22, 10:49 PM EST | Freezing Rain Advisory | BUF | Genesee, Livingston, Ontario, Wyoming | 3 hr |
| Nov 23, 10:33 AM EST | Areal Flood Advisory | BUF | Monroe | 5 hr |
Nearby
Winter Storm Warnings in New York, 2011Every winter storm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.